MAUDE Adverse Event Report: VASCULAR SOLUTIONS, INC TURNPIKE SMOOTH; CATHETER

VASCULAR SOLUTIONS, INC TURNPIKE SMOOTH; CATHETER
Model Number 5642
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/29/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A manufacturing record review was completed and zero nonconformances were found, therefore supporting the device met material, assembly and performance specifications.A returned product evaluation was completed and the failure was confirmed.The distal tip of the turnpike was separated and remained on the wire.The damage found the distal section of the turnpike is consistent with over torqueing the catheter against resistance.
 
Event or Problem Description
During a heavily calcified lesion in the lad, a turnpike catheter was used to facilitate wire exchange.A wire was advance passed the lesion and the turnpike was loaded on the wire but was unable to be spun passed the lesion.When the turnpike was removed, it was noticed that there was something still on the wire.A second wire was placed down the vessel and the original wire was removed with the material still attached.The case was completed with good results using rotablator.Additional information received via phone call received which reported the tip detached, however, stayed on wire.

Brand Name
TURNPIKE SMOOTH
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, INC
6464 sycamore court north
minneapolis MN 55369
MDR Report Key7913832
Report Number2134812-2018-00066
Device Sequence Number16336154
Product Code DQY
UDI-Device IdentifierM20656420
UDI-PublicM20656420
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K151981
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/21/2020
Device Model Number5642
Device Lot Number622204
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/07/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/29/2018
Initial Report FDA Received Date09/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age79 YR